A second order characteristic finite element scheme for convection-diffusion problems

Hongxing Rui, Masahisa Tabata

Research output: Contribution to journalArticle

67 Citations (Scopus)


A new characteristic finite element scheme is presented for convection-diffusion problems. It is of second order accuracy in time increment, symmetric, and unconditionally stable. Optimal error estimates are proved in the framework of L2-theory. Numerical results are presented for two examples, which show the advantage of the scheme.

Original languageEnglish
Pages (from-to)161-177
Number of pages17
JournalNumerische Mathematik
Issue number1
Publication statusPublished - 2002 Jul
Externally publishedYes


ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics
  • Computational Mathematics

Cite this